Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 74, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 3, 2013, 10:14 AM CDT for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at Apr 6, 2013, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 10:14 AM CDT (15:14 UTC)
- In effect from
- Apr 6, 2013, 7:00 PM CDT
- Expired
- Apr 6, 2013, 11:43 AM CDT
- In force
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
The river
Written for the forecast point Pearl River near Pearl River (PERL1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:29 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 3, 5:29 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 AM CDT WED APR 3 2013
.SHORT TERM...
HEAVY RAINFALL THROUGH ABOUT MID AFTERNOON TODAY IS THE MAIN
CONCERN...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS SOUTH
OF THE TIDAL LAKES. SATELLITE LOOPS SHOW THE CENTER OF THE UPPER
LEVEL STORM SYSTEM MOVING EAST TO SOUTHEAST ACROSS THE SOUTHERN
ROCKIES TOWARDS THE SOUTHERN PLAINS. A LARGE MCS OF RAIN AND
THUNDERSTORMS IS OCCURRING IN AN AREA OF STRONG UPPER LEVEL
DIVERGENCE AND ENHANCED LOW LEVEL CONVERGENCE ALONG AND NORTH OF A
WARM FRONT...AND IN ADVANCE OF THE LEAD COUPLE SHORTWAVE
TROUGHS/DISTURBANCES OVER EXTREME WESTERN LOUISIANA AND THE
HOUSTON AREA. THE LEADING EDGE OF RAIN AND THUNDERSTORMS MOVED
INTO SOUTH CENTRAL AND EXTREME SOUTHEAST LOUISIANA LAST
EVENING...AND A GENERAL AREA OF WIDESPREAD RAIN...SOME MODERATE TO
HEAVY...HAS MOVED INTO THE ENTIRE FORECAST AREA OVERNIGHT...ALONG
WITH SCATTERED THUNDERSTORMS THAT PERSIST NEAR THE COAST AND
OFFSHORE. POCKETS OF HEAVY RAINFALL TOTALS OF 1 TO AROUND 3 INCHES
HAVE ALREADY OCCURRED OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
LOUISIANA...MAINLY NEAR THE ATCHAFALAYA RIVER AND SOUTH OF A LINE
FROM NEAR THIBODAUX TO NEAR THE MISSISSIPPI RIVER IN METRO NEW
ORLEANS. IT REMAINS QUESTIONABLE WHETHER STRONGER THUNDERSTORMS
AND HEAVIER CONVECTIVE RAINS WILL PERSIST LONG ENOUGH TO PRODUCE
FLASH FLOODING...HOWEVER...THE PERSISTENT MODERATE TO HEAVY
RAINFALL ALONG WITH BURSTS OF VERY HEAVY RAIN FROM THUNDERSTORMS
MAY AT LEAST BE SUFFICIENT FOR STREET FLOODING AND FLOODING OF A
FEW CANALS...BAYOUS...AND POORLY DRAINED AREAS.
REGARDING SEVERE THUNDERSTORM POTENTIAL...ISOLATED SEVERE
THUNDERSTORMS ARE LIKELY IN THE COASTAL WATERS WHERE A WARM
FRONTAL BOUNDARY IS LIKELY TO PERSIST. TO THE NORTH OF THIS
BOUNDARY...A FEW BOWING THUNDERSTORM SEGMENTS MAY BE ABLE TO
PRODUCE A FEW STRONG TO SEVERE WIND GUSTS DOWN THROUGH A SHALLOW
STABLE LAYER NEAR THE GROUND...MAINLY IN AREAS NEAR THE SOUTHEAST
LOUISIANA COAST.
THE LEAD SHORTWAVE DISTURBANCES WILL BE MOVING THROUGH THE
FORECAST AREA DURING THE AFTERNOON...SO THERE SHOULD BE BREAKS IN
THE RAINFALL BY MID TO LATE AFTERNOON. THE MAIN MID/UPPER
LEVEL LOW/TROUGH WILL MOVE EAST-SOUTHEAST ACROSS THE SOUTHERN
PLAINS THIS AFTERNOON AND TONIGHT...AND THE LOWER MISSISSIPPI
VALLEY AND CENTRAL GULF COAST REGION THURSDAY AND EARLY THURSDAY
NIGHT. WHILE RAIN CHANCES WILL REMAIN HIGH TONIGHT AND
THURSDAY...ADDITIONAL RAINFALL AMOUNTS ARE ONLY EXPECTED TO BE
LIGHT TO MODERATE IN MOST AREAS AS THE DEEPER MOISTURE AND
STRONGER JET STREAM DYNAMICS EXIT TO THE EAST.
.LONG TERM...
DRYER AND COOLER AIR WILL RETURN TO THE AREA THURSDAY NIGHT
THROUGH FRIDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS IN THE WAKE
OF THE DEPARTING UPPER LEVEL STORM SYSTEM. CLOUDY SKIES ARE LIKELY
TO LINGER THURSDAY NIGHT...BUT PARTLY SUNNY SKIES ARE EXPECTED TO
RETURN BY FRIDAY AFTERNOON WITH CLEARING LATE IN THE DAY INTO
FRIDAY NIGHT. A SHORTWAVE RIDGE ALOFT WILL MOVE ACROSS THE
FORECAST AREA LATE FRIDAY INTO FRIDAY NIGHT FOLLOWED BY A MORE
ZONAL FLOW PATTERN OVER THE WEEKEND. PLEASANTLY MILD TO WARM
TEMPERATURES AND MOSTLY SUNNY SKIES ARE EXPECTED SATURDAY WITH
PARTLY SUNNY SKIES ON SUNDAY. THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED MONDAY NIGHT OR TUESDAY AS ANOTHER
POTENT STORM SYSTEM DEVELOPS OVER THE WESTERN STATES AND NORTHERN
MEXICO. THE OPERATIONAL RUNS OF THE GFS/ECMWF HAVE QUITE A SPREAD
REGARDING SHORTWAVE ENERGY MOVING THROUGH THE SOUTHERN PLAINS AND
THE LOCATION OF THE MAIN UPPER TROUGH AXIS. THIS WILL HOPEFULLY
GET RESOLVED OVER THE NEXT FEW DAYS.
22/TD
&&
.AVIATION...
A BROAD AREA OF LIGHT TO MODERATE RAINFALL AND LOWER CEILINGS WILL
REMAIN OVER ALL OF THE TERMINALS THROUGH AROUND 18Z. EXPECT TO SEE
IFR CEILINGS RANGING FROM 500 TO 1000 FEET. VISIBILITIES WILL
GENERALLY RANGE FROM 3 TO 5 MILES. AFTER 18Z...VISIBILITIES WILL
IMPROVE AS THE BROAD AREA OF RAINFALL MOVES TO THE NORTH AND EAST
AND SOME DRIER AIR FILTERS INTO THE MID AND UPPER LEVELS.
HOWEVER...LOW CEILINGS WILL LINGER OVER THE AREA THROUGH TONIGHT.
IN ADDITION...ANOTHER ROUND OF CONVECTIVE ACTIVITY MAY DEVELOP IN
ADVANCE OF THE MAIN UPPER LEVEL LOW. THIS CONVECTIVE ACTIVITY MAY
IMPACT TERMINALS NEAR THE LOUISIANA COAST SUCH AS KHUM AND KMSY
AFTER 00Z. 32
&&
.MARINE...
HAVE MADE SOME ADJUSTMENTS TO THE ADVISORY FLAGS. IT LOOKS LIKE
THERE WILL BE A GOOD 12 HOUR WINDOW LATE TONIGHT INTO TOMORROW WHERE
WINDS AND SEAS WILL BE WELL BELOW ADVISORY LEVELS. AS A
RESULT...HAVE TAKEN OUT ADVISORY FLAGS FOR THIS PERIOD. ADVISORY
CONDITIONS ARE NOW ONLY EXPECTED OVER THE OUTER GULF WATERS THIS
EVENING INTO THE EARLY OVERNIGHT HOURS. EXERCISE CAUTION FLAGS HAVE
BEEN EXTENDED THROUGH LATE THIS AFTERNOON FOR THE OUTER WATERS.
ADVISORY FLAGS HAVE BEEN COMPLETELY REMOVED FOR THE SOUNDS AND LAKES
AS WINDS LOOK TO ONLY RISE INTO EXERCISE CAUTION RANGE TONIGHT.
HEADING INTO TOMORROW AFTERNOON AND NIGHT...STRONG COLD AIR
ADVECTION AND A TIGHT PRESSURE GRADIENT WILL ALLOW FOR A MORE
EXTENDED PERIOD OF STRONG WINDS OVER 20 KNOTS AND HIGH SEAS. AS A
RESULT...SMALL CRAFT ADVISORY FLAGS WILL NEED TO BE ISSUED BY
TOMORROW MORNING FOR ALL OF THE COASTAL WATERS. THESE CONDITIONS
WILL PERSIST THROUGH FRIDAY MORNING. FOR THE WEEKEND...WINDS AND
SEAS WILL DROP QUICKLY AS HIGH PRESSURE BUILDS INTO THE REGION.
EXPECT WINDS TO TURN SOUTHERLY AT 5 TO 10 KNOTS AND SEAS TO FALL TO
LESS THAN 2 FEET BY SATURDAY. GRADIENT FLOW WILL INCREASE A BIT
MORE FOR SUNDAY AND MONDAY...AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS
IN THE SOUTHERN PLAINS. 32
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT AND MONITORING HEAVY RAINFALL POTENTIAL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 51 62 43 / 90 50 60 20
BTR 67 53 65 44 / 100 50 50 10
ASD 66 57 67 47 / 100 60 60 10
MSY 69 59 69 50 / 100 60 50 10
GPT 66 56 70 48 / 100 60 60 20
PQL 67 60 72 48 / 100 60 70 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 1 AM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 1 AM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Apr 3, 5:46 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 546 AM CDT WED APR 3 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-032300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 546 AM CDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM FOR AREAS OF SOUTH CENTRAL AND SOUTHEAST LOUISIANA...GENERALLY SOUTH AND SOUTHWEST OF THE TIDAL LAKES...WHERE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE COASTAL AREAS OF SOUTHEAST LOUISIANA TODAY AS A WARM FRONT APPROACHES THE COAST FROM THE GULF. THE MAIN THREATS WILL BE STRONG...POSSIBLY DAMAGING WINDS. THE MOST SEVERE THUNDERSTORM ACTIVITY WILL BE OFFSHORE WHERE CONTINUOUS LIGHTNING STRIKES ARE LIKELY ALONG WITH THE POTENTIAL FOR WIND GUSTS OVER 55 KNOTS...AND STRONG WATERSPOUTS. PREVAILING WINDS AWAY FROM THUNDERSTORMS ARE ALSO EXPECTED TO RISE TO AROUND 20 KNOTS LATE TODAY...AND A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS EVENING AS AN AREA OF LOW PRESSURE MOVES INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL REMAIN A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. CONDITIONS MAY LIKELY TO BECOME HAZARDOUS FOR SMALL CRAFT AGAIN THURSDAY AFTERNOON INTO FRIDAY MORNING AS STRONGER NORTHERLY WINDS DEVELOP IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 22/TD
In the hours before
Local storm report, Apr 3, 7:08 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 AM CDT WED APR 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM MARINE TSTM WIND 52 SW TAMBOUR BAY BUOY 28.60N 91.21W
04/03/2013 M43 MPH GMZ570 XX AWOS
OBSERVED AT SHIP SHOAL AWOS.
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:20 AM CDT | Flash Flood Watch | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 6 hr |
| Apr 3, 4:56 AM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 3, 5:52 AM CDT | Special Marine Warning | LIX | 53 min | |
| Apr 3, 6:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 3, 7:48 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 3, 8:52 AM CDT | Special Marine Warning | LIX | 53 min | |
| Apr 3, 9:46 AM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 3, 10:14 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 5 days |
| Apr 3, 10:16 AM CDT | River Flood Warning | LIX | St. Mary | 51 hr |
| Apr 3, 10:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Apr 3, 11:13 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 3, 11:40 AM CDT | High Wind Warning | LIX | Saint Bernard | 2 hr |
| Apr 3, 11:41 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 3, 11:46 AM CDT | Special Marine Warning | LIX | 59 min |
Nearby
River Flood Warnings in Mississippi, 2013River Flood Warnings in Louisiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.